Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Red inflamed bumps on jaw line, itchy and painful. Applying anticort. What could be the reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
My boyfriend has been complaining of red bumps on his jaw line that look inflamed when his beard starts growing. These bumps are mostly red in colour with symptoms of itchiness and sometimes can be painful. We thought it could be razor bumps, but its always there on his jaw line and worsens when the hair starts to grow back. He has been applying "ANTICORT" to minimise the redness. We would like to know the reasons behind it and the possible meditation. I have attached a photo of his jaw line so as to explain the above.
Posted Mon, 27 May 2013 in Skin Hair and Nails
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Photograph shows that your boy friend is suffering from fungal infection of beard called as TINEA BARBAE.
T. barbae is a superficial fungal infection that is limited to the bearded areas of the face and neck and occurs almost exclusively in older adolescent and adult males. 

Infection often begins on the chin or neck, but in severely affected patients, tinea barbae may cover the entire bearded area of the face and neck.
Local applications are applied but unless and until oral anti fungals are given,condition doesn't resolve.
Moreover you are applying a steroid cream which should be avoided,since infection never clears up and gets flared up.
You may use local CANESTAN cream and take ITRACONAZOLE orally in the dose of 200 mg every day for 4 weeks.
Infection would be totally cleared.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor